MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 3.5MM END STR -EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DEPUY MITEK LLC US VAPR 3.5MM END STR -EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 225303
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: h4: unknown investigation summary: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that device was received in its original packaging, has no signs of damage.A functional test was performed, the device was connected to the test generator, the electrode was immediately recognized.The ablation and coagulation functions were activated using the footpedal, the electrode made an activation sound however didn¿t function on either function.The electrode will be sent to the manufacturer for further evaluation.A visual inspection of the device was performed; as a result, device was received in the original packaging, the tip was unused and the handle assembly was in used condition.The device failed both electrical (return continuity) and functional (no activation on ablate or coag) testing.When the proximal cover was removed, the return wire was not fully connected to solder/return tube.The complaint can be substantiated.The physical complaint device has been returned to atl uk for investigation.From our internal investigation we have been able to confirm a fault with the device which would explain the reported event by the end user that the electrode did not burn at all.During the investigation the complaint device was found to fail both electrical (return continuity) and functional (no activation on ablate or coag) testing.The proximal cover of the electrode removed which revealed the return wire not fully connected to solder / return tube due to a poor solder bond.The root cause of the defect can likely be assigned to a manufacturing defect due to an inadequate solder bond being applied during manufacturing.A corrective action has been initiated to investigate this failure mode further to confirm root cause and identify any potential corrective actions.The overall complaint was confirmed as the observed condition of the vapr 3.5mm end str ea would have contributed to the complaint device issue.¿ based on the information currently available, a product issue was identified during the investigation of the sample received and attributed to a manufacturing error.This product issue will be addressed through supplier quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported by the sales rep that during an unspecified surgical procedure, the vapr 3.5mm end str device sounded an operating tone but did not burn at all.During in-house engineering evaluation, it was determined that the device return wire came apart.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.

Brand Name
VAPR 3.5MM END STR -EA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key21666895
Report Number1221934-2025-01069
Device Sequence Number11880970
Product Code GEI
UDI-Device Identifier10886705009275
UDI-Public(01)10886705009275(10)U2303056(17)280229
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number225303
Device Lot NumberU2303056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Initial Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown